Thunderstorm Wind, Hayes
- When
- June 3, 8:46 PM CST
- Where
- Hayes County, Hayes Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -101.020
Emergency management reports wind gusts of 60 MPH in Hayes Center.
Thunderstorms developed over northeastern Colorado along a stalled out frontal boundary during the late afternoon hours of June 3rd. As this activity transitioned east, severe storms were reported over Hayes county where a thunderstorm wind gust was estimated at 60 MPH.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed over northeastern Colorado along a stalled out frontal boundary during the late afternoon hours of June 3rd. As this activity transitioned east, severe storms were reported over Hayes county where a thunderstorm wind gust was estimated at 60 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 6:05 PM CST, 2 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 705 PM CDT Mon Jun 3 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 328 PM CDT Mon Jun 3 2019 Period begins with the threat for scattered strong to severe thunderstorms this evening. Area remains in relatively zonal flow ahead of deep upper-level low situated over the southwest CONUS. A few embedded shortwaves will eject within the main upper-level flow and move across the area this afternoon. This has already sparked off thunderstorms in close proximity to the Front Range which is expected to slowly push east through the late afternoon. Winds aloft remain rather weak with h5 winds at less than 30 knots and similar down at h85. Nevertheless, models are hinting at the passage of a more stout wave in the vicinity of southwest Nebraska/northwest Kansas over a plume of modest moisture with dew points in the mid- 50s to upper 60s. With daytime temperatures already in the low-80s, will see instability build with mesoanalysis already indicating SBCAPE values in excess of 3000 j/kg across a large portion of west central Nebraska. Given the aforementioned weak winds aloft, shear will be the limiting factor with 0-6km bulk shear values of 20 to 30 knots with modest mid-level lapse rates AOA 7.5 C/km. More concerning is DCAPE values already climbing to 1000+ j/kg and delta theta-e values approaching -30 along the Hwy 83 corridor. Believe as the activity progresses east, storms should congeal into a larger band with strong winds becoming the main threat. Believe greatest potential for severe weather will be south of I-80. As such, have decreased PoPs for areas north of the Platte River as the lack of more appreciable forcing combined with h85 temperatures in the low 20s will limit development. Activity will move through quickly, departing early Tuesday morning. Given remnant clouds and lingering precipitation, have increased low temperatures for Tuesday morning a few degrees with low 60s expected east of Hwy 83 and the mid 50s west. Surface front pushes through the area north to south Tuesday afternoon but not before we achieve the warmest day of the week. With h85 temperatures in the low to mid 20s and some compressional warmth due to the frontal boundary, should see temperatures climb into the upper 80s to near 90. With dew points remaining largely in the 50s, shouldn't see any heat index concerns. Frontal boundary will be focus showers and thunderstorms across the area during the afternoon. The greatest potential for thunderstorms will be over the Sandhills through southwest Nebraska. Shear will again be lacking but instability will be sufficient to see a strong storm or two across the area. Agree with the SPC's decision to expand the Day 2 Marginal risk further west with gusty winds and marginally severe hail possible. Lows again will be relatively mild due to precipitation and clouds ranging from the low 50s in the west to low 60s in the east for Wednesday morning. .LONG TERM...(Wednesday through Monday) Issued at 328 PM CDT Mon Jun 3 2019 Beginning 12z Wednesday. The active pattern looks to continue as the deep upper-level low situated across the southwest slowly shifts east. Main disturbance will approach the Southern Plains on Wednesday with split flow across much of the Great Plains. While the strongest forcing for ascent will be south of the area, modest fgen associated with the system to the south will bring in occasional rain and thunderstorm chances with it. Brief approach of high pressure during the day Wednesday brings the best potential for a lengthy dry break but even this will be limited. Temperatures through this timeframe will generally be in the upper 70s to mid 80s for highs and 50s to 60s for lows. Will see a frontal boundary push through the area towards the weekend with high pressure building in behind it. This will bring in slightly cooler temperatures as Pacific air moves in. Highs for Sunday fall into the 60s to low 70s but should see temperatures moderate quickly as southerly flow on the back side of the departing high ushers in warmer more unstable air bringing the potential for rain and thunderstorms back into the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 658 PM CDT Mon Jun 3 2019 Scattered thunderstorms are expected to develop across western Nebraska this evening and track eastward overnight. A couple of severe storms cannot be ruled out west of a VTN to LBF to MCK line. Otherwise expect VFR conditions to prevail with light winds except in and near any thunderstorm. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Taylor
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Mon Jun 3 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-042045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Mon Jun 3 2019 /237 PM MDT Mon Jun 3 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for isolated to scattered thunderstorms late this afternoon and evening. Some storms may be strong to severe with marginally severe hail and damaging wind gusts. Greatest threat for severe storms is south of Interstate 80. The North Platte River continues to run high upstream of Lake McConaughy. The river is expected to climb above flood stage at Lewellen this evening. Refer to the latest flood product for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Periodic thunderstorm chances will affect portions of western and north central Nebraska the through the weekend. A few strong storms are possible Tuesday but the severe threat thereafter is uncertain. Continue to monitor the latest forecasts regarding this potential. The North Platte River will continue to run high upstream from Lake McConaughy. Refer to the latest flood product for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, primarily south of Interstate 80. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
Special Weather Statement National Weather Service North Platte NE 722 PM MDT Mon Jun 3 2019 NEZ069-040200- Chase NE- 722 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 800 PM MDT... At 722 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Pleasant Valley, or 9 miles southeast of Holyoke, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Lamar around 745 PM MDT. Champion around 800 PM MDT. Other locations impacted by this storm include Crete, Wanamaker State Wildfire Management Area, Area A Campground, Center Dam Campground, Church Grove Campground and Chase. This includes Highway 61 between mile markers 25 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4067 10205 4069 10138 4035 10137 4035 10205 TIME...MOT...LOC 0122Z 261DEG 26KT 4049 10216 Taylor
Special Weather Statement National Weather Service North Platte NE 902 PM CDT Mon Jun 3 2019 NEZ058-059-069>071-040245- Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE- 902 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER... SOUTHEASTERN PERKINS...CHASE...SOUTHWESTERN LINCOLN AND HAYES COUNTIES UNTIL 945 PM CDT/845 PM MDT/... At 901 PM CDT/801 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Grant to near Imperial to Wauneta. Movement was east at 40 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Blowing dust from freshly plowed fields could reduce visibility in spots. Strong thunderstorms will be near... Wauneta around 805 PM MDT. Madrid around 920 PM CDT. Hayes Center and Elsie around 930 PM CDT. Wallace and Dickens around 945 PM CDT. Other locations impacted by these storms include Hamlet, Quick, Grainton, Center Dam Campground, Willow View Campground, Hayes Center State Wildlife Management Area, Chase, Marengo, Wanamaker State Wildfire Management Area and Area A Campground. This includes the following highways... Highway 61 between mile markers 25 and 63. Highway 83 between mile markers 27 and 39. LAT...LON 4035 10173 4073 10193 4104 10111 4035 10047 TIME...MOT...LOC 0201Z 250DEG 37KT 4073 10175 4057 10158 4040 10137 Taylor
The Goodland radar (KGLD), 141 km away, was scanning. The volume nearest the first event began at 02:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Emergency management reports wind gusts of 60 MPH in Hayes Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843342.